Alert archive / Mississippi / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 362, NWS Jackson, MS

August 13, 2017Lamar County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Aug 13, 2017, 4:19 PM CDT for Lamar County, Mississippi. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 13, 2017, 4:19 PM CDT (21:19 UTC)
Expired
Aug 13, 2017, 4:42 PM CDT
In force
23 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Lamar County, MS

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 9.3 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2017-08-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 549 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2017-08-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -24 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
549 J/kg
Mixed-layer CIN
-51 J/kg
Mixed-layer LCL
921 m above ground
0-6 km bulk shear
3 kt
0-1 km storm-relative helicity
-24 m²/s²
0-3 km storm-relative helicity
10 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

686 
WUUS54 KJAN 132119
SVRJAN
MSC073-132200-
/O.NEW.KJAN.SV.W.0362.170813T2119Z-170813T2200Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Jackson MS
419 PM CDT SUN AUG 13 2017

The National Weather Service in Jackson has issued a

* Severe Thunderstorm Warning for...
  Southern Lamar County in southeastern Mississippi...

* Until 500 PM CDT

* At 419 PM CDT, a severe thunderstorm was located near Baxterville,
  or 12 miles east of Sandy Hook, moving southeast at 15 mph.

  HAZARD...60 mph wind gusts and quarter size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees. 

* This severe thunderstorm will be near...
  Lumberton around 450 PM CDT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3100 8948 3100 8950 3101 8950 3101 8955
      3100 8955 3100 8965 3112 8965 3111 8935
      3101 8935 3101 8942 3098 8943 3098 8947
TIME...MOT...LOC 2119Z 296DEG 15KT 3103 8960 

HAIL...1.00IN
WIND...60MPH
 
$$

NF
2 follow-up statements
287 
WWUS54 KJAN 132132
SVSJAN

Severe Weather Statement
National Weather Service Jackson MS
432 PM CDT SUN AUG 13 2017

MSC073-132200-
/O.CON.KJAN.SV.W.0362.000000T0000Z-170813T2200Z/
Lamar MS-
432 PM CDT SUN AUG 13 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM CDT
FOR SOUTHERN LAMAR COUNTY...

At 432 PM CDT, a severe thunderstorm was located near Baxterville, or
12 miles north of Poplarville, moving southeast at 10 mph.

HAZARD...60 mph wind gusts and quarter size hail. 

SOURCE...Radar indicated. 

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees. 

This severe storm will be near...
  Lumberton around 500 PM CDT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3100 8948 3100 8950 3101 8950 3101 8955
      3100 8955 3100 8965 3112 8965 3111 8942
      3101 8935 3101 8942 3098 8943 3098 8947
TIME...MOT...LOC 2132Z 297DEG 11KT 3101 8956 

HAIL...1.00IN
WIND...60MPH
 
$$

NF
857 
WWUS54 KJAN 132142
SVSJAN

Severe Weather Statement
National Weather Service Jackson MS
442 PM CDT SUN AUG 13 2017

MSC073-132152-
/O.CAN.KJAN.SV.W.0362.000000T0000Z-170813T2200Z/
Lamar MS-
442 PM CDT SUN AUG 13 2017

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN LAMAR COUNTY IS
CANCELLED...
        
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning has
been cancelled.  However gusty winds and heavy rain are still
possible with this thunderstorm.

LAT...LON 3100 8948 3100 8950 3101 8950 3101 8955
      3100 8955 3100 8965 3112 8965 3111 8942
      3101 8935 3101 8942 3098 8943 3098 8947
TIME...MOT...LOC 2141Z 296DEG 15KT 3099 8952 

$$

NF

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 13, 4:01 PM CDT, 18 minutes earlier.

Area forecast discussion, Aug 13, 4:01 PM CDT, 18 minutes before
Area Forecast Discussion
National Weather Service Jackson MS
401 PM CDT Sun Aug 13 2017

.DISCUSSION...

Tonight and Monday:

Perturbed mid level westerly flow will keep convective potential
looming through the period, most notably this afternoon/evening
and again Monday. Though heavy rainfall will be possible with any
storms as PWs remain above 2 inches, lack of low level focus and
progressive storm movement should keep any flooding potential
extremely localized and far to the north. The ECMWF does show
relatively high QPF over the north tonight into Monday, but the
baroclinic zone it shows in that area appears somewhat more
pronounced than reality when compared to the latest observations.
Thus, the high QPF seems to be a feedback problem of the erroneous
strength of the baroclinic zone. Therefore, will confine flood
potential to the far north in the HWO./26/

Monday night into next weekend:

At least a vague low level baroclinic zone will remain in the
neighborhood of far northern zones Monday night and through
Tuesday, providing a focusing mechanism for locally heavy and
thunderstorms. Although precipitable water values will remain very
high the moisture transport and convergence along the boundary is
not very impressive, though still enough to keep the mention of a
limited flooding risk going for far northern zones through the day
Tuesday. Monday night through early Tuesday we anticipate most of
the precipitation to be clustered in northern zones near this
boundary. However, by afternoon, expect other areas to experience
scattered to numerous showers and storms as at least moderate
instability along and south of I-20 gets triggered by outflow
emanating from storms to the north. High temps on Tuesday will be
held mostly in check by clouds and precip, especially north of
I-20, but of course the humidity will be oppressive.

Expect daily precip chances to trend down some Wednesday and
Thursday as the weak frontal zones lifts to the north and ridging
aloft assures lack of great precipitation focusing mechanisms.
Despite this, there will still certainly be showers and
thunderstorms about in the afternoon with some spotty big
downpours certainly quite possible. High temperatures will
gradually heat up into the 91 to 94 degree range with enough
humidity to bring peak heat index values to a range of 100 to 105
degrees in the afternoon.

There is a decent likelihood the ridge aloft will be breaking down
some over the region Friday and Saturday and perhaps another weak
front will approach from the north again. The end result,
regardless of specific details, is that the downward trend in
rain chances Wednesday and Thursday should cease. Temperatures
peaking around normal levels in the lower 90s will again present
heat index values maxing out above 100 degrees in most spots.

The heat will be something to track going forward in the forecast,
but for now we will refrain from mentioning it in the HWO or
graphics because potential for actual advisory conditions looks
relatively low. /BB/

&&

.AVIATION...
18Z TAF discussion:
VFR conditions will exist through much of the period although
scattered to numerous showers and thunderstorms will exist over
the northern TAF sites. Where these occur, a brief lowering of
ceilings and visibilities can be expected. MVFR conditions look
possible after midnight into mid morning Monday./26/

&&

.PRELIMINARY POINT TEMPS/POPS...
Jackson       74  90  74  90 /  50  43  27  57
Meridian      72  91  74  90 /  42  50  28  66
Vicksburg     75  90  75  91 /  54  42  23  49
Hattiesburg   75  93  75  91 /  54  40  25  64
Natchez       75  90  74  89 /  20  40  23  56
Greenville    73  87  74  89 /  53  70  43  47
Greenwood     73  86  74  86 /  70  66  45  57

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...None.
LA...None.
AR...None.

&&

26/BB
Hazardous weather outlook, Aug 13, 2:41 PM CDT, 1 hour 38 minutes before
Hazardous Weather Outlook
National Weather Service Jackson MS
241 PM CDT Sun Aug 13 2017

ARZ074-075-MSZ018-019-025>036-141945-
Ashley-Chicot-Bolivar-Sunflower-Leflore-Grenada-Carroll-
Montgomery-Webster-Clay-Lowndes-Choctaw-Oktibbeha-Washington-
Humphreys-Holmes-
241 PM CDT Sun Aug 13 2017

This hazardous weather outlook is for portions of southeast
Arkansas, central Mississippi, and north central Mississippi.

.DAY ONE...Tonight and Monday

FLOODING
THREAT...Limited
TIMING...Tonight through Monday

The training of heavy downpours across already saturated soils,
could result in flash flooding over the outlook area through
Monday.

(www.weather.gov/images/jan/graphicast/image1.png)

.DAYS TWO THROUGH SEVEN...Monday night through Saturday

Flash flooding will be possible for areas mainly along and north
of Highway 82 through Tuesday, as multiple rounds of locally
heavy rain and thunderstorms move through that area.

(www.weather.gov/images/jan/graphicast/image1.png)

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations is not expected through next Saturday.

LAZ007>009-015-016-023>026-MSZ037>066-072>074-141945-
Morehouse-West Carroll-East Carroll-Richland-Madison LA-
Franklin LA-Catahoula-Tensas-Concordia-Attala-Winston-Noxubee-
Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper-Warren-
Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne-Copiah-Simpson-
Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS-Lincoln-Lawrence-
Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest-
241 PM CDT Sun Aug 13 2017

This hazardous weather outlook is for portions of northeast
Louisiana, central Mississippi, and south central Mississippi.

.DAY ONE...Tonight and Monday

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Monday night through Saturday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations is not expected through next Saturday.

26

&&

...HAZARD LEGEND...

*FLOODING*
Extreme...Confident in significant flooding.
Significant...Significant flooding possible.
Elevated...Confident in flooding.
Limited...Flooding possible.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN Home page...
   www.weather.gov/jan
Stay Aware, Stay Safe NWS JAN Briefing Page...
   www.weather.gov/jan/safe
Latest Weather Briefing...
   www.weather.gov/jan/weather_briefing

Tropical page...
   www.weather.gov/jan/tropical
National Hurricane Center Home Page...
   www.nhc.noaa.gov/
Find NWS JAN on Facebook...
   www.facebook.com/NWSJacksonMS
Follow NWS JAN on Twitter...
   @NWSJacksonMS
Follow NWS JAN on Youtube...
   www.youtube.com/user/NWSJacksonMiss

...ADDITIONAL URLS FOR FLOODING ISSUES...

Current Watches and Warnings...
   www.weather.gov/jan/safe_HeavyRain

Observed Precipitation Images...
   www.weather.gov/jan/precipmaps

River Forecast Center...
   www.weather.gov/lmrfc/
Significant River Flood Outlook...
   www.wpc.ncep.noaa.gov/nationalfloodoutlook/index.html
Day 1 through 3 Excessive Rainfall...
   www.wpc.ncep.noaa.gov/qpf/excess_rain.shtml
Excessive Rainfall Discussion...
   www.wpc.ncep.noaa.gov/discussions/qpferd.html
Day 1 through 7 QPF...
   www.wpc.ncep.noaa.gov/qpf/qpf2.shtml
QPF Discussion...
   www.wpc.ncep.noaa.gov/discussions/qpfpfd.html

In the hours before

Special weather statement, Aug 13, 3:00 PM CDT, 1 hour 19 minutes before
Special Weather Statement
National Weather Service Jackson MS
300 PM CDT SUN AUG 13 2017

MSZ049-050-055-056-132030-
Smith MS-Scott MS-Rankin MS-Simpson MS-
300 PM CDT SUN AUG 13 2017

...A STRONG THUNDERSTORM WILL AFFECT RANKIN...NORTHEASTERN SIMPSON...
NORTHWESTERN SMITH AND WESTERN SCOTT COUNTIES UNTIL 330 PM CDT...

At 300 PM CDT, Meteorologists were tracking strong thunderstorms
along a line extending from near Madison to 6 miles northwest of
Johns to near Mendenhall. Movement was east at 25 mph.

Winds in excess of 40 mph will be possible with these storms.

Strong thunderstorms will be near...
  Cato around 310 PM CDT.
  Mendenhall and Johns around 315 PM CDT.
  Goshen Springs around 320 PM CDT.
  Martinville, Pisgah and Leesburg around 330 PM CDT.

Other locations impacted by these storms include Polkville, D'Lo,
Braxton and Puckett.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

&&

LAT...LON 3190 8999 3215 9002 3239 9008 3240 9007
      3242 9007 3242 9006 3244 9007 3244 9005
      3247 9003 3249 8996 3259 8980 3259 8979
      3258 8979 3263 8973 3258 8973 3258 8971
      3234 8962 3191 8966
TIME...MOT...LOC 2000Z 266DEG 20KT 3241 9005 3218 8994 3195 8995

NF
Special weather statement, Aug 13, 3:14 PM CDT, 1 hour 5 minutes before
Special Weather Statement
National Weather Service Jackson MS
314 PM CDT SUN AUG 13 2017

MSZ025-027-035-036-132045-
Carroll MS-Humphreys MS-Leflore MS-Holmes MS-
314 PM CDT SUN AUG 13 2017

...A STRONG THUNDERSTORM WILL AFFECT HOLMES...WESTERN CARROLL...
LEFLORE AND EAST CENTRAL HUMPHREYS COUNTIES UNTIL 345 PM CDT...

At 314 PM CDT, Meteorologists were tracking strong thunderstorms
along a line extending from near Itta Bena to Howard. Movement was
east at 20 mph.

Winds in excess of 40 mph will be possible with these storms.

Strong thunderstorms will be near...
  Brozville around 320 PM CDT.
  Lexington around 335 PM CDT.
  Greenwood around 340 PM CDT.
  Money, Bowling Green, Avalon and Teoc around 345 PM CDT.

Other locations impacted by these storms include Morgan City and
Cruger.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

&&

LAT...LON 3372 9014 3368 9014 3368 9002 3307 8982
      3306 8984 3304 8984 3301 9031 3357 9044
      3372 9021
TIME...MOT...LOC 2014Z 252DEG 18KT 3355 9035 3312 9019

NF
Special weather statement, Aug 13, 3:29 PM CDT, 50 minutes before
Special Weather Statement
National Weather Service Jackson MS
329 PM CDT SUN AUG 13 2017

MSZ042-132100-
Yazoo MS-
329 PM CDT SUN AUG 13 2017

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN YAZOO COUNTY UNTIL
400 PM CDT...

At 329 PM CDT, Meteorologists were tracking a strong thunderstorm
over Benton, or 7 miles southeast of Yazoo City, moving east at 15
mph.

Dime size hail and winds in excess of 40 mph will be possible with
this storm.

This strong thunderstorm will be near...
  Benton around 340 PM CDT.
  Vaughan around 400 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

&&

LAT...LON 3288 8997 3284 8999 3282 9002 3279 9002
      3275 9004 3270 9010 3270 9013 3269 9014
      3267 9019 3266 9020 3266 9022 3267 9023
      3266 9025 3266 9034 3291 9035 3296 9019
TIME...MOT...LOC 2029Z 253DEG 13KT 3280 9029

NF
Special weather statement, Aug 13, 3:46 PM CDT, 33 minutes before
Special Weather Statement
National Weather Service Jackson MS
346 PM CDT SUN AUG 13 2017

MSZ064-065-072-073-132115-
Jefferson Davis MS-Covington MS-Lamar MS-Marion MS-
346 PM CDT SUN AUG 13 2017

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN MARION...CENTRAL
COVINGTON...NORTHWESTERN LAMAR AND SOUTHEASTERN JEFFERSON DAVIS
COUNTIES UNTIL 415 PM CDT...

At 345 PM CDT, Meteorologists were tracking a strong thunderstorm
near Carson, or 16 miles southwest of Collins, moving east at 20 mph.

Winds in excess of 40 mph will be possible with this storm.

This strong thunderstorm will be near...
  Sumrall and Melba around 415 PM CDT.

Other locations impacted by this storm include Bassfield.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3134 8988 3162 8986 3169 8951 3127 8951
TIME...MOT...LOC 2045Z 281DEG 15KT 3149 8978

NF
Special weather statement, Aug 13, 3:55 PM CDT, 24 minutes before
Special Weather Statement
National Weather Service Jackson MS
355 PM CDT SUN AUG 13 2017

MSZ043-048-049-132130-
Hinds-Rankin-Madison-
355 PM CDT SUN AUG 13 2017

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL RANKIN...EAST CENTRAL
HINDS AND SOUTH CENTRAL MADISON COUNTIES...

At 355 PM CDT, a strong thunderstorm was located near Ridgeland,
moving southeast at 15 mph.

Winds in excess of 30 mph and pea size hail are possible with this
storm.

This storm will be near...
  Madison and Ridgeland around 410 PM CDT.
  Flowood around 425 PM CDT.
  Pearl and Brandon around 430 PM CDT.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 3228 9034 3255 9016 3251 8980 3208 9008
TIME...MOT...LOC 2055Z 293DEG 12KT 3240 9020

NF
Special weather statement, Aug 13, 4:03 PM CDT, 16 minutes before
Special Weather Statement
National Weather Service Jackson MS
403 PM CDT SUN AUG 13 2017

MSZ055-056-065-132130-
Smith MS-Covington MS-Simpson MS-
403 PM CDT SUN AUG 13 2017

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN SIMPSON...SOUTHERN
SMITH AND NORTHERN COVINGTON COUNTIES UNTIL 430 PM CDT...

At 403 PM CDT, Meteorologists were tracking a strong thunderstorm
over Magee, moving east at 20 mph.

Winds in excess of 40 mph will be possible with this storm.

This strong thunderstorm will be near...
  Mount Olive around 415 PM CDT.
  Taylorsville around 430 PM CDT.

Other locations impacted by this storm include Mize.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

&&

LAT...LON 3169 8976 3178 8976 3200 8972 3199 8937
      3163 8943
TIME...MOT...LOC 2103Z 291DEG 18KT 3185 8969

NF

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 13, 2:19 PM CDTSpecial Weather StatementJANHumphreys, Leflore, Sunflower26 min
Aug 13, 2:45 PM CDTSpecial Weather StatementJANHolmes, Leflore, Sunflower30 min
Aug 13, 3:00 PM CDTSpecial Weather StatementJANRankin, Simpson30 min
Aug 13, 3:14 PM CDTSpecial Weather StatementJANHolmes, Leflore31 min
Aug 13, 3:29 PM CDTSpecial Weather StatementJANYazoo31 min
Aug 13, 3:46 PM CDTSpecial Weather StatementJANCovington, Jefferson Davis29 min
Aug 13, 3:55 PM CDTSpecial Weather StatementJANRankin35 min
Aug 13, 4:03 PM CDTSpecial Weather StatementJANCovington27 min
Aug 13, 4:37 PM CDTSpecial Weather StatementJANLeake23 min
Aug 13, 4:54 PM CDTSpecial Weather StatementJANLeake36 min
Aug 13, 6:25 PM CDTSpecial Weather StatementJANHinds50 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.